MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020040
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Material Protrusion/Extrusion (2979); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil was stretched and protruding from the target vessel, requiring intervention.This 2x4 embold fibered was selected for use in a hypogastric bleed procedure.A non-boston scientific microcatheter was placed in the mildly tortuous target vessel.The embold coil was inserted into the vessel and was believed to have been deployed.Then the pull wire was retracted outside of the microcatheter.A second coil was inserted into the microcatheter; however, was unable to track past the tip of the microcatheter.Angiography was performed which revealed the first coil was stretched and hanging outside of the target vessel.A snare was used to remove the entire coil.Access was gained to the vessel again and a different device was used to complete the procedure.It was also noted that the coil was difficult to deploy as the couplers were not visible once the coil was removed.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, microscopic inspection of this embold coil revealed a stretched coil 2cm from the distal tip, and detachment from the coupler.Product analysis confirmed the reported event of the coil stretched.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21149377
Report Number2124215-2025-00514
Device Sequence Number15736870
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020040
Device Catalogue NumberM001394240020040
Device Lot Number0034758440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown